MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR
Model Number IB KIT, BC, W/ CC FT AND JUMPSTART
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint allegation of a fracture of a 3.4 mm cannulated drill, batch number 14975301, from the ar 1788j-cp internalbrace implant system, is confirmed based on clinical reports describing intraoperative fracture and retained fragments.This investigation is associated with (b)(4); findings remain consistent with those previously documented.The devices involved are as follows: ar-1788j-cp internalbrace¿ implant system.3.4 mm cannulated drill.Swivelock anchors.Pin.Internal brace.Based on the information provided ¿ which may include the returned device (if available), photographs, videos, event description, and any additional field input ¿ arthrex has determined the most likely cause.The reported failure is likely associated with misuse, involving surgeon technique and preparation during device assembly and drilling, including excessive load on the drilling system.Per dfu 0087 eo revision 5, section g, precautions, item 3: ¿make sure to use the recommended drill bit or punch to create the bone socket.¿ per dfu 0087 eo revision 5, section e, warnings, item 9: "pre-operative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device." per dfu 0087 eo revision 5, section c, contraindications, item 7: ¿the use of this device may not be suitable for patients with insufficient or immature bone.¿ implants removed during the revision surgery were considered to be a harm of the revision.The sonic anchor mentioned in the event description is made by a competitor manufacturer and therefore cannot be evaluated.The initial decision to leave the fragments in situ was based on the surgeon¿s clinical judgment that removal would pose a greater risk to the patient.Per dfu 0087 eo revision 5, section e, warnings, item 10: ¿any decision to remove the device should take into consideration the potential risk to the patient of a second surgical procedure.¿.
 
Event or Problem Description
On 1/3/2024, an email was received from a patient representative who confirmed the details of the case to an arthrex employee with the following details.A patient legal representative reported via email that a patient underwent lateral ankle ligament reconstruction of the left foot procedure on (b)(6) 2022 in which a drill bit broke off into the talar body as well as the distal portion of the pin.Multiple images were taken using a c-am, and there were no signs of the pin or the drill bit in the joint or surgical site.At the time, the surgeon decided trying to retrieve the broken pieces would cause more damage than leaving them inside the patient.Following the (b)(6) 2022, surgery, the patient continued to report pain and requested removal of the retained fragments.Although the surgeon advised repeatedly that removal of the retained fragments may cause more damage and was not concerned with leaving them implanted, the patient insisted on removal.The patient underwent revision surgery on (b)(6) 2023 for removal of the left ankle implants, the pin, and the drill bit.Using light drilling and a rongeur, the tip of the broken drill bit became evident, and it was removed.After multiple c-arm images, the pin was noted, and only the tip was removed as well as the other piece of the drill bit.However, another piece of the pin appeared to be well into the body of the talus and the surgeon decided retrieving that portion of the pin could potentially cause significant damage to the talus as it was just beneath the talar dome.Bone putty was then placed into the deficits where the anchors occupied.A sonic anchor was driven into the distal fibular in order to track down the distal portion of the capsule; however, the sonic anchor pulled out, and the surgeon used a 2.0 fiberwire for a stable fixation.Both procedures were performed by the same surgeon at the same facility.This event was also reported by a sales representative in 2022 under (b)(4).The representative stated that a 3.4 mm cannulated drill from an ar-1788j-cp internalbrace implant system broke inside the patient¿s talus.The surgery took place on (b)(6) 2022 and was completed using a 2.7 mm cannulated drill and a 1.6 mm k-wire.Additional information was received.(b)(4).

Brand Name
IB KIT, BC, W/ CC FT AND JUMPSTART
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24203382
Report Number1220246-2026-00332
Device Sequence Number15838790
Product Code MAI
UDI-Device Identifier00888867318137
UDI-Public(01)00888867318137(11)220627(17)240531(10)14975301
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIB KIT, BC, W/ CC FT AND JUMPSTART
Device Catalogue NumberAR-1788J-CP
Device Lot Number14975301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown